Format

Send to

Choose Destination
Arch Intern Med. 1987 May;147(5):857-60.

Heparin resistance induced by intravenous nitroglycerin. A word of caution when both drugs are used concomitantly.

Abstract

Intravenous (IV) nitroglycerin was found to interfere with the anticoagulant effect of heparin during eight infusions of both drugs in seven patients who were closely monitored with frequent activated partial thromboplastin time determinations. All patients were resistant to heparin when receiving IV nitroglycerin and had a marked increase in sensitivity when discontinuing the IV nitroglycerin therapy. This effect was present whether or not propylene glycol was in the preparation. Patients treated with simultaneous IV nitroglycerin and IV heparin must be monitored often to avoid inadequate anticoagulation, and heparin dosage should be decreased when stopping IV nitroglycerin therapy to avoid hemorrhage.

PMID:
3107486
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center